Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 90, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Aug 28, 2025, 5:52 PM CDT for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2025, 5:52 PM CDT (22:52 UTC)
- Expired
- Aug 28, 2025, 6:09 PM CDT
- In force
- 17 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Caldwell Parish, LA, Ouachita Parish, LA
The radar
The Ft Polk radar (KPOE), 155 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
963
WFUS54 KSHV 282252
TORSHV
LAC021-073-282330-
/O.NEW.KSHV.TO.W.0090.250828T2252Z-250828T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
552 PM CDT Thu Aug 28 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
North central Caldwell Parish in north central Louisiana...
Southeastern Ouachita Parish in north central Louisiana...
* Until 630 PM CDT.
* At 551 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Richwood, or 11 miles south of
Brownsville-Bawcomville, moving southeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Caldwell and southeastern Ouachita Parishes,
including the following locations... Fondale and Bosco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3220 9211 3232 9222 3243 9211 3238 9200
3237 9201 3233 9201 3232 9202 3230 9202
3228 9203 3227 9200
TIME...MOT...LOC 2251Z 309DEG 11KT 3232 9212
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
501 follow-up statement
777
WWUS54 KSHV 282309
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
609 PM CDT Thu Aug 28 2025
LAC021-073-282319-
/O.CAN.KSHV.TO.W.0090.000000T0000Z-250828T2330Z/
Caldwell LA-Ouachita LA-
609 PM CDT Thu Aug 28 2025
...THE TORNADO WARNING FOR NORTH CENTRAL CALDWELL AND SOUTHEASTERN
OUACHITA PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with incoming thunderstorms.
&&
LAT...LON 3220 9211 3232 9222 3243 9211 3238 9200
3237 9201 3233 9201 3232 9202 3230 9202
3228 9203 3227 9200
TIME...MOT...LOC 2307Z 309DEG 11KT 3229 9208
$$
50What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Aug 28, 2:50 PM CDT, 3 hours 2 minutes earlier. Its key messages:
- Issued at 118 PM CDT Thu Aug 28 2025
- Active weather will return to the region today. This will support an increasing risk for severe weather and flash flooding.
- Severe weather may pose a risk for damaging winds and an isolated tornado or two on Thursday, mainly north of I-20. A Flood Watch is in effect for a large portion of the region from Midnight tonight through Friday morning.
- An active upper level pattern will keep rain chances and cooler conditions across the region over the Labor weekend. Drier weather will arrive by the middle of next week.
Area forecast discussion, Aug 28, 2:50 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
250 PM CDT Thu Aug 28 2025
...New DISCUSSION...
.KEY MESSAGES...
Issued at 118 PM CDT Thu Aug 28 2025
- Active weather will return to the region today. This will
support an increasing risk for severe weather and flash
flooding.
- Severe weather may pose a risk for damaging winds and an
isolated tornado or two on Thursday, mainly north of I-20. A
Flood Watch is in effect for a large portion of the region from
Midnight tonight through Friday morning.
- An active upper level pattern will keep rain chances and cooler
conditions across the region over the Labor weekend. Drier
weather will arrive by the middle of next week.
&&
.DISCUSSION...
Issued at 118 PM CDT Thu Aug 28 2025
Upper ridging continues to expand across a large portion of Texas
and northward into the southern Rockies. This has yielded a deep
longwave trough over the eastern CONUS, which has put our
forecast area in northwesterly flow aloft. Because of the
expansion of the ridge, the cool front from a couple days ago has
returned northward as a warm front through the region, stalling
along a line from near Idabel Oklahoma, southeastward to near the
Louisiana/Arkansas state line. A couple of disturbances have
moved across the flow this morning, resulting in ongoing showers
and thunderstorms extending from eastern Oklahoma through a large
portion of Arkansas, and into Northern Mississippi. There has been
several flash flood warnings north of our forecast zones this
morning, as convection continues to train over those areas.
Rainfall has been much lighter over our area, but there has been
an uptick in intensity over the past hour near the stalled frontal
boundary in SE Oklahoma. This convection should stay along and
north of the boundary as it moves southeastward over the next
couple of hours. There is some concern that we could see some
marginally severe hail and strong wind gusts with the uptick in
storm intensity. South to front, conditions should be much drier
today, although some isolated convection has develop across our
central and northeast Louisiana parishes with diurnal heating.
Temperatures today will be much different on either side of the
front. Clouds and rainfall will keep highs in the upper 70s to
lower 80s north of the front. South of the front, expect afternoon
temperatures to climb into the low to mid 90s.
As we move into the late afternoon and early evening hours today,
a short-wave trough will swing across the Great Lakes. This will
amplify the eastern CONUS trough farther southward into the
region, pushing the stalled frontal boundary to near the I-20
corridor of East TX/North Louisiana. Ongoing convection will
likely push southward as well across our East Texas and North &
Central Louisiana zones during this timeframe, resulting in some
strong wind gusts in those portions of the region. We may see a
brief break in convection before another disturbance moves across
the flow near the front around Midnight. This convection will be
slow to move, as it trains along the front overnight. During this
period is when we expect the highest flash flood potential, so a
Flood Watch has been issued from Midnight tonight through 1 PM
Friday afternoon. An additional 2 to 3 inches of rain is expected
on top of what we will see today, with some locally higher amounts
possible.
Rain chances will remain across the region on Friday as the front
will remain stalled over the region. By Saturday, the center of
the aforementioned upper ridge will start to shift southward into
northern Mexico. This will allow the frontal boundary to push
southward out of the area. However, an active northwest flow
pattern will keep rain chances over the region through the weekend
into early next week. A stronger cool front will move through the
flow by the middle of next week, bringing drier conditions to the
region. /20/
&&
.AVIATION...
(18Z TAFS)
Issued at 1130 AM CDT Thu Aug 28 2025
Rapidly forming MVFR CU field across NE TX and N LA in the wake of
a returning warm front will continue lifting to low VFR heights
and scattering out as the day goes on. We will await convection
currently across Southeast Oklahoma and Central Arkansas to begin
rapidly accelerating southward later this afternoon and especially
into the evening and overnight hours, impacting most if not all
our airspace and terminals as it does. Look for strong
thunderstorm wind gusts as these storms progress through these
terminals through the evening and overnight hours. Front will
eventually backdoor into our airspace from the northeast, allowing
for a wind shift across most terminals through this TAF period
with MVFR and IFR ceilings likely in the wake of the backdooring
cold front. Post frontal convection will also be likely overnight
through the end of the TAF period as well and have made note of
this towards the tail end of our 24hr TAF package as well.
13
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 650 AM CDT Thu Aug 28 2025
Spotter activation may be needed this afternoon through tonight
for the potential for isolated severe thunderstorms and flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 96 73 83 73 / 40 80 80 60
MLU 90 69 80 70 / 50 80 90 60
DEQ 77 65 76 66 / 90 90 70 30
TXK 89 68 80 69 / 70 90 80 40
ELD 85 64 79 65 / 70 90 80 40
TYR 94 74 87 71 / 20 50 60 50
GGG 95 72 84 70 / 30 60 70 60
LFK 95 75 92 73 / 20 20 60 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from 1 AM CDT Friday through Friday afternoon for
ARZ050-051-059>061-070>073.
LA...Flood Watch from 1 AM CDT Friday through Friday afternoon for
LAZ001>006-010>014-021.
OK...Flood Watch from 1 AM CDT Friday through Friday afternoon for
OKZ077.
TX...Flood Watch from 1 AM CDT Friday through Friday afternoon for
TXZ096-097-108>112-125-126-138.
&&
DISCUSSION...20
AVIATION...13In the hours before
Special weather statement, Aug 28, 3:44 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
344 PM CDT Thu Aug 28 2025
TXZ096-097-108>112-282145-
Cass TX-Camp TX-Bowie TX-Red River TX-Franklin TX-Morris TX-Titus TX-
344 PM CDT Thu Aug 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CASS...FRANKLIN...
SOUTHWESTERN BOWIE...NORTHERN MORRIS...TITUS...NORTHWESTERN CAMP AND
SOUTHERN RED RIVER COUNTIES THROUGH 445 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm over
Boxelder, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Pleasant, Pittsburg, Clarksville, Leesburg, Hagansport,
Boxelder, Mount Vernon, Naples, Bogata, Omaha, Us 259 And I 30
Intersection, Cookville, Wilkerson, Purley, Dalby Springs, Winfield,
Talco, Avery, Annona, and Miller's Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3347 9531 3365 9506 3338 9430 3319 9460
3295 9504 3309 9531
TIME...MOT...LOC 2044Z 310DEG 25KT 3346 9492
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 28, 4:42 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
442 PM CDT Thu Aug 28 2025
TXZ108>110-124-125-282215-
Upshur TX-Camp TX-Wood TX-Franklin TX-Titus TX-
442 PM CDT Thu Aug 28 2025
...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN...NORTHEASTERN WOOD...
NORTH CENTRAL UPSHUR...CENTRAL TITUS AND CAMP COUNTIES THROUGH 515 PM
CDT...
At 442 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Purley, or 10 miles northwest of Leesburg, moving
east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Pleasant, Pittsburg, Winnsboro, Leesburg, Mount Vernon,
Cookville, Scroggins, Newsome, Purley, Winfield, Miller's Cove, Rocky
Mound, Hopewell, Monticello, Roeder, Harvard, and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3327 9531 3323 9481 3316 9481 3287 9493
3292 9531
TIME...MOT...LOC 2142Z 284DEG 25KT 3309 9520
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
20Local storm report, Aug 28, 5:17 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
517 PM CDT Thu Aug 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Tstm Wnd Dmg Haynesville 32.96N 93.14W
08/28/2025 Claiborne LA Law Enforcement
Trees down in the city of Haynesville.
&&
09Special weather statement, Aug 28, 5:17 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
517 PM CDT Thu Aug 28 2025
TXZ108>110-124-125-282245-
Upshur TX-Camp TX-Wood TX-Franklin TX-Titus TX-
517 PM CDT Thu Aug 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN FRANKLIN...EASTERN
WOOD...NORTHERN UPSHUR...SOUTHWESTERN TITUS AND CAMP COUNTIES THROUGH
545 PM CDT...
At 517 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Leesburg to 7 miles
south of Winnsboro. Movement was south at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gilmer, Pittsburg, Winnsboro, Leesburg, Hawkins, Rosewood, Scroggins,
Newsome, Midway, Rocky Mound, Perryville, Monticello, Lafayette,
Bettie, and Grice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9531 3302 9531 3314 9504 3280 9477
3256 9524 3258 9525 3257 9528 3296 9540
TIME...MOT...LOC 2217Z 340DEG 32KT 3296 9504 3286 9525
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Local storm report, Aug 28, 5:18 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
518 PM CDT Thu Aug 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Tstm Wnd Dmg 1 NW Lisbon 32.80N 92.87W
08/28/2025 Claiborne LA Law Enforcement
Trees down at the intersection of LA Hwy 2 &
518.
&&
09Local storm report, Aug 28, 5:21 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
521 PM CDT Thu Aug 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Tstm Wnd Dmg 4 WNW Lisbon 32.80N 92.93W
08/28/2025 Claiborne LA Law Enforcement
Trees down at the intersection of LA Hwy 2
and Greer Road.
&&
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:14 PM CDT | Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 6 more | 25 hr |
| Aug 28, 3:36 PM CDT | Special Weather Statement | SHV | LaSalle | 24 min |
| Aug 28, 3:50 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 55 min |
| Aug 28, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 64 min |
| Aug 28, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 71 min |
| Aug 28, 6:15 PM CDT | Special Weather Statement | SHV | Ouachita | 45 min |
| Aug 28, 6:37 PM CDT | Special Weather Statement | SHV | Bienville | 38 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.